Alert archive / Maine / Gale Warnings in 2012
Gale Warning 20, NWS Gray, ME
NWS Gray, ME issued this gale warning at Oct 30, 2012, 3:37 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2012, 3:37 AM EDT (07:37 UTC)
- Expired
- Oct 30, 2012, 2:55 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
710 WHUS71 KGYX 300737 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 337 AM EDT TUE OCT 30 2012 ...GALE WARNING IN EFFECT... .SEAS AND WINDS WILL DECREASE AS SANDY MOVES INLAND. WINDS WILL DECREASE TO GALE FORCE AND CONTINUE TO LOWER THROUGH THE DAY TUESDAY. ANZ150>154-302245- /O.CAN.KGYX.SR.W.0003.000000T0000Z-121030T1000Z/ /O.NEW.KGYX.GL.W.0020.121030T0737Z-121031T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 337 AM EDT TUE OCT 30 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE STORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
715 WHUS71 KGYX 301855 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 255 PM EDT TUE OCT 30 2012 ANZ150>154-311030- /O.CAN.KGYX.GL.W.0020.000000T0000Z-121031T1000Z/ /O.NEW.KGYX.SC.Y.0064.121030T1855Z-121031T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 255 PM EDT TUE OCT 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS AND SEAS CONTINUE TO DIMINISH AND THE GALE WARNING HAS BEEN REPLACED BY A SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 30, 1:01 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 30, 1:01 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
101 AM EDT TUE OCT 30 2012
.SYNOPSIS...
HURRICANE SANDY HAS MADE LANDFALL IN NEW JERSEY EARLY THIS EVENING.
HEAVY RAIN AND STRONG WINDS WILL CONTINUE IN NEW HAMPSHIRE AND
MAINE THIS EVENING AS THE STORM ONLY SLOWLY WEAKENS. THE REMNANT
LOW WILL DRIFT ACROSS THE NORTHEASTERN UNITED STATES THROUGH THE
REMAINDER OF THE WEEK...KEEPING RAIN CHANCES IN THE FORECAST.
&&
.NEAR TERM /THROUGH TODAY/...
1230PM UPDATE: HEAVY RAIN BANDS FROM SANDY CONTINUE TO MAKE THEIR
WAY THROUGH THE REGION. UPSLOPE REGIONS ARE BEGINNING TO SEE
SIGNIFICANT ENHANCEMENT IN RAIN. RAIN WILL CONTINUE TO BE HEAVY
THROUGH THE NEXT FEW HOURS... FLOOD WARNINGS HAVE BEEN ISSUED IN
THE WHITE MOUNTAINS WHERE RIVERS ARE RISING RAPIDLY.
WINDS ARE BEGINNING TO DECREASE... WITH GUSTS TO 40 ON THE COAST AND 20
INLAND. WIND FORECAST IN PRETTY GOOD SHAPE, BUT DID TWEAK INLAND
REGIONS BACK DOWN A BIT TO ALIGN WITH OBS
ALL HEADLINES REMAIN INTACT FOR THE MOMENT.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
PERIODS OF RAIN TOMORROW IN THE ONSHORE FLOW WITH GUSTY EAST
SOUTHEAST WINDS GUSTING TO 30 MPH...WITH HEAVIEST RAINFALL TOTALS
ACROSS THE UPSLOPE AREAS.
THE WINDS DIMINISH BY TOMORROW EVENING...BUT ONSHORE WINDS AND
UPSLOPE FLOW SHOULD KEEP THE SHOWERS GOING TOMORROW NIGHT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE REMNANTS OF SANDY WILL CONTINUE TO FILL AS IT DRIFTS INTO NEW
YORK BY WEDNESDAY. THE SYSTEM WILL BE VERTICALLY STACKED WITH PLENTY
OF MOISTURE STILL ROTATING AROUND THE STORM. RAIN WILL BE HEAVIEST
ON WEDNESDAY AS A WARM FRONT LIFTS ACROSS NH AND MAINE.
ON THURSDAY THE UPPER LOW WILL BECOME AN OPEN WAVE AND THE ENTIRE
SYSTEM WILL LIFT FARTHER TO THE NORTHEAST BRINGING AN END TO THE
HEAVIER PRECIPITATION. AS THE TROUGH SHIFTS EAST FRIDAY AND SATURDAY
ANY ADDITIONAL PRECIPITATION WILL BE PRIMARILY CAUSED BY UPSLOPE
FORCING IN THE HIGHER TERRAIN. 850MB TEMPERATURES LOOK COLD
ENOUGH FOR LIGHT SNOW IN THE MOUNTAINS SUNDAY MORNING. THE TROUGH
MOVES OFFSHORE AND IS REPLACED BY HIGH PRESSURE FOR SUNDAY AND
MONDAY.
TEMPERATURES WILL BEGIN AT OR ABOVE NORMAL FOR MIDWEEK BEFORE
DECREASING TO BELOW NORMAL BY THE WEEKEND AS COLD AIR ADVECTION
FILTERS IN ON PERSISTENT NW FLOW.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY NIGHT/...CIGS AND VSBYS WILL REMAIN
IFR/LIFR INTO TOMORROW NIGHT AS EASTERLY FLOW PERSISTS. WINDS AND
HEAVY RAIN TONIGHT WILL LIKELY HALT MOST AIR TRAFFIC TO ALL
AIRPORTS. E TO SE WIND WILL DIMINISH OVERNIGHT AND ON TUESDAY.
LONG TERM...MVFR OR LOWER CONDTIONS IN SHOWERS WEDNESDAY AND
THURSDAY AT ALL TERMINALS WITH GRADUAL IMPROVEMENT TO VFR. GUSTY
SE WINDS AROUND 20 KT ARE EXPECTED ON WEDNESDAY.
&&
.MARINE...
SHORT TERM...WINDS WILL CONTINUE STORM FORCE THROUGH THE EVENING.
WILL LEAVE STORM WARNING IN PLACE AS WINDS BY EVENING WILL GUST TO
60-70KT. SEAS OF 15 TO 25 FEET IN THE OPEN WATERS...WITH 10-15
FEET POSSIBLE IN THE BAYS.
LONG TERM...WINDS AND SEAS WILL LIKELY REMAIN ABOVE SMALL CRAFT
THRESHOLDS THROUGH WEDNESDAY...WITH HAZARDOUS SEAS LINGERING INTO
THURSDAY.
&&
.HYDROLOGY...
HEAVY RAINS FROM IRENE CONTINUE TO CAUSE RAPID RISES IN RIVERS
THROUGH THE MOUNTAINS... WITH A FEW RISES OF OVER 2 FT IN THE PAST
FEW HOURS. SEVERAL POINTS ARE EXPECTED TO REACH NEAR FLOOD STAGE IN THE
NEXT 24 HOURS INCLUDING... THE SACO AT CONWAY... THE PEMI AT
WOODSTOCK... AND THE SWIFT AT ROXBURY.
&&
.TIDES/COASTAL FLOODING...
THE PROJECTED STORM SURGE FOR MOST OF THE COASTLINE IS EXPECTED TO
BE 2 TO 4 FEET TONIGHT. TIDE GAGE IS ALREADY NEARLY 2.5 FEET ABOVE
NORMAL AS OF 19Z. THE GREATEST THREAT FOR COASTAL FLOODING WILL
BE A COUPLE HOURS EITHER SIDE OF THE TIME OF THE HIGH TIDE AT 1158
PM TONIGHT. SEAS BUILDING TO NEAR 20 FT AND A STRONG ONSHORE WIND
WILL RESULT IN SPLASH OVER...BEACH EROSION...AND SOME COASTAL
FLOODING.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING UNTIL 8 AM EDT THIS MORNING FOR MEZ007>009-
012>014-018>028.
FLOOD WATCH THROUGH THIS AFTERNOON FOR MEZ007>009-012>014-
018>022.
COASTAL FLOOD WARNING UNTIL 5 AM EDT EARLY THIS MORNING FOR
MEZ023>028.
NH...HIGH WIND WARNING UNTIL 8 AM EDT THIS MORNING FOR NHZ001>010-
013-014.
FLOOD WATCH THROUGH THIS AFTERNOON FOR NHZ001>010-013.
COASTAL FLOOD WARNING UNTIL 5 AM EDT EARLY THIS MORNING FOR
NHZ014.
MARINE...STORM WARNING UNTIL 6 AM EDT EARLY THIS MORNING FOR ANZ150>154.
&&
SYNOPSIS...
NEAR TERM...CURTIS
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 30, 3:28 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 328 AM EDT TUE OCT 30 2012 MEZ007>009-012>014-NHZ001>006-310730- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- 328 AM EDT TUE OCT 30 2012 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ018>028-NHZ007>010-013-014-310730- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 328 AM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. THOUGH THE REMNANTS OF SANDY WILL CONTINUE TO WEAKEN TODAY...A FEW SHOWERS WITH HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH AN OCCASIONAL GUST TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-310730- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 328 AM EDT TUE OCT 30 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Oct 29, 11:53 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1153 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM NON-TSTM WND DMG WINDHAM 43.79N 70.41W
10/29/2012 CUMBERLAND ME AMATEUR RADIO
TREE LEANING ON WIRES ON GRAY ROAD
&&
EVENT NUMBER GYX1200301
MPKLocal storm report, Oct 29, 11:54 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1154 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM NON-TSTM WND DMG CUMBERLAND 43.80N 70.26W
10/29/2012 CUMBERLAND ME AMATEUR RADIO
TREE ON WIRES ON FIRESIDE ROAD
&&
EVENT NUMBER GYX1200302
MPKLocal storm report, Oct 29, 11:57 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1157 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM COASTAL FLOOD KENNEBUNK 43.38N 70.55W
10/29/2012 YORK ME AMATEUR RADIO
TWO CARS ARE FLOODED
&&
EVENT NUMBER GYX1200303
MPKLocal storm report, Oct 30, 2:21 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
221 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM FLASH FLOOD 2 E THORNTON 43.89N 71.64W
10/30/2012 GRAFTON NH STATE POLICE
BRIDGE OVER THE MAD RIVER CONNECTING RTE 49 TO RTE 175
HAS BEEN CLOSED DUE TO WATER ALMOST TO ROAD AND RISING
RAPIDLY
&&
EVENT NUMBER GYX1200305
MPKLocal storm report, Oct 30, 2:37 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
237 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD GORHAM 44.39N 71.17W
10/30/2012 COOS NH EMERGENCY MNGR
PEABODY AND MOOSE RIVERS ARE FLOODING AND EVACUATIONS
ARE UNDERWAY.
&&
EVENT NUMBER GYX1200306
MPKLocal storm report, Oct 30, 2:52 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
252 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM FLASH FLOOD GORHAM 44.39N 71.17W
10/30/2012 COOS NH AMATEUR RADIO
THE END OF SPRING ROAD IS WASHED OUT
&&
EVENT NUMBER GYX1200307
MPKThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 12:32 AM EDT | Areal Flood Warning | GYX | Oxford | 8 hr |
| Oct 30, 2:52 AM EDT | Areal Flood Warning | GYX | Androscoggin, Franklin, Oxford, Somerset | 10 hr |
| Oct 30, 3:03 AM EDT | River Flood Warning | GYX | Oxford | 14 hr |
| Oct 30, 10:40 AM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Lincoln, Sagadahoc | 65 min |
| Oct 30, 11:49 AM EDT | Special Weather Statement | GYX | Kennebec | 41 min |
| Oct 30, 12:25 PM EDT | Special Weather Statement | GYX | Somerset, Waldo | 50 min |
| Oct 30, 2:54 PM EDT | Areal Flood Warning | GYX | Kennebec, Somerset, Waldo | 4 hr |
| Oct 30, 2:55 PM EDT | Small Craft Advisory | GYX | 12 hr | |
| Oct 30, 5:10 PM EDT | Special Weather Statement | GYX | Waldo | 65 min |
| Oct 30, 6:51 PM EDT | River Flood Warning | GYX | Somerset | 40 hr |
| Oct 30, 1:49 AM EDT | Flash Flood Warning | GYX | Carroll, Coos, Grafton | 5 hr |
| Oct 30, 2:09 AM EDT | River Flood Warning | GYX | Grafton | 10 hr |
| Oct 30, 3:03 AM EDT | River Flood Warning | GYX | Carroll | 27 hr |
| Oct 30, 6:53 PM EDT | Special Weather Statement | GYX | Belknap, Carroll, Rockingham, Strafford | 52 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.